Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 143, NWS New Orleans, LA

August 30, 2006Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 30, 2006, 4:01 PM CDT for Jackson County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2006, 4:01 PM CDT (21:01 UTC)
Expired
Aug 30, 2006, 4:15 PM CDT
In force
14 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Jackson County, MS

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2131 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:46 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 30, 2:46 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CDT WED AUG 30 2006

.DISCUSSION...

THE FRONTAL BOUNDARY HAS STALLED ACROSS EXTREME SOUTHEAST
LOUISIANA AND SOUTH-CENTRAL MISSISSIPPI EARLY THIS AFTERNOON.
ALONG/AHEAD OF THE FRONT SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON. TONIGHT THE FRONT IS EXPECTED TO PUSH
EASTWARD AS THE UPPER-LEVEL TROUGH DIGS INTO THE LOWER MISSISSIPPI
VALLEY. BEHIND THE FRONT DRIER AND SOMEWHAT COOLER TEMPS WILL
DOMINATE THE AREA WITH LOWS DROPPING INTO THE 60S ACROSS THE
AREA. EARLY NEXT WEEK AN UPPER-LEVEL LOW WILL SINK SOUTHWARD INTO
THE MID-MISSISSIPPI VALLEY AND PUSH A COLD FRONT INTO OUR
PCWA...LEADING TO OUR NEXT CHANCE FOR PRECIP.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  88  65  88 /   0   0   0   0
BTR  68  89  66  89 /   0   0   0   0
MSY  74  89  73  89 /  10   0   0   0
GPT  72  89  69  89 /  10   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Aug 30, 10:00 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CDT WED AUG 30 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1000 AM CDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THIS AFTERNOON. ALTHOUGH ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS MAY PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF THAT MAY RESULT IN
LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 30, 3:47 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 PM CDT WED AUG 30 2006

MSZ082-302145-
JACKSON-
347 PM CDT WED AUG 30 2006

...STRONG THUNDERSTORM MOVING ACROSS JACKSON COUNTY...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM BETWEEN VANCLEAVE AND ESCATAWPA...MOVING EAST
AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
VANCLEAVE...AND ALONG INTERSTATE 10 FROM GAUTIER AND MOSS POINT TO
ESCATAWPA THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE-HALF INCH IN
DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF
35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. BRIEF TORRENTIAL RAINFALL IS
ALSO EXPECTED. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:55 AM CDTSpecial Marine WarningLIX65 min
Aug 30, 4:59 AM CDTSpecial Marine WarningLIX61 min
Aug 30, 1:46 PM CDTSpecial Marine WarningLIX59 min
Aug 30, 2:45 PM CDTSpecial Marine WarningLIX60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.